Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 18, 2013, 8:54 PM CDT for 4 counties in Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 8:54 PM CDT (01:54 UTC)
- Expired
- Apr 18, 2013, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Graves County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:54 PM CDT | TORNADO | 4 Sse Symsonia, KY | EF0 TORNADO WITH A 2.5 MILE LONG PATH FROM 4.5 SE OF SYMSONIA TO 4.3 SSE OF SYMSONIA. A WIDTH OF 150 YARDS. PEAK WINDS 80 MPH. SHINGLE AND SOFFIT DAMAGE TO HOMES ALONG THE PATH. SEVERAL TREES SNAPPED AND LARGE BRANCHES DOWN. SURVEY COMPLETED BY NWS AND PARTNER |
| Apr 18, 9:00 PM CDT | TSTM WND GST 60 | Sharpe, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WFUS53 KPAH 190154
TORPAH
KYC083-139-143-157-190230-
/O.NEW.KPAH.TO.W.0036.130419T0154Z-130419T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
WESTERN LYON COUNTY IN WESTERN KENTUCKY...
MARSHALL COUNTY IN WESTERN KENTUCKY...
* UNTIL 930 PM CDT
* AT 850 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES WEST OF BENTON...AND MOVING NORTHEAST
AT 45 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BENTON AROUND 900 PM CDT.
CALVERT CITY AROUND 910 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GRAND RIVERS AND KUTTAWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3690 8858 3694 8854 3695 8849 3700 8849
3722 8826 3715 8819 3714 8819 3713 8817
3700 8803 3677 8846
TIME...MOT...LOC 0154Z 227DEG 40KT 3687 8848
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JP2 follow-up statements
874
WWUS53 KPAH 190207
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
907 PM CDT THU APR 18 2013
KYC083-190217-
/O.CAN.KPAH.TO.W.0036.000000T0000Z-130419T0230Z/
GRAVES KY-
907 PM CDT THU APR 18 2013
...THE TORNADO WARNING FOR NORTHEASTERN GRAVES COUNTY IN WESTERN
KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3689 8842 3695 8845 3718 8822 3715 8819
3713 8819 3713 8817 3700 8803 3684 8837
TIME...MOT...LOC 0207Z 244DEG 27KT 3692 8837
$$
KYC139-143-157-190230-
/O.CON.KPAH.TO.W.0036.000000T0000Z-130419T0230Z/
LIVINGSTON KY-LYON KY-MARSHALL KY-
907 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MARSHALL...
WESTERN LYON AND SOUTHEASTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 930 PM CDT...
AT 904 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BENTON...AND MOVING NORTHEAST AT 30 MPH. THIS STORM
WILL PASS NEAR PALMA.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CALVERT CITY AROUND 915 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GRAND RIVERS AND KUTTAWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3689 8842 3695 8845 3718 8822 3715 8819
3713 8819 3713 8817 3700 8803 3684 8837
TIME...MOT...LOC 0207Z 244DEG 27KT 3692 8837
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JP786
WWUS53 KPAH 190218
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT THU APR 18 2013
KYC139-143-157-190230-
/O.CON.KPAH.TO.W.0036.000000T0000Z-130419T0230Z/
LIVINGSTON KY-LYON KY-MARSHALL KY-
918 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MARSHALL...
WESTERN LYON AND SOUTHEASTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 930 PM CDT...
AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF BENTON...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL
MARSHALL...SOUTHEASTERN LIVINGSTON AND WESTERN LYON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS GRAND RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3687 8830 3693 8833 3701 8839 3718 8822
3715 8819 3713 8819 3713 8817 3700 8803
TIME...MOT...LOC 0218Z 244DEG 27KT 3695 8828
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JP/CWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 18, 2:01 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Apr 18, 2:01 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT THU APR 18 2013
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1139 AM CDT THU APR 18 2013
CONVECTIVE LINE IN TWO PARTS. THE NORTHERN PART ACCELERATED A
LITTLE AHEAD OF SCHEDULE...REACHING ACROSS THE WABASH THIS MORNING
BUT STAYING NORTH OF US. NOW THE LINE IS CLOSER TO ORIGINAL TRACK
SINCE UPPER SPEED CORE IS DIGGING TROF A LITTLE TO THE SOUTH AND
WEST. SURFACE LOW PRESSURE LIFTING ACROSS MO AND 2ND PART OF LINE
IS MOVING INTO SEMO WITH IT. THIS IS THE MAIN THRUST AREA FOR SVR
CONVECTION FOR NOW. FURTHER EAST...BREAKS IN CLOUDS ARE ALLOWING
THE FARTHEST EASTERN PTNS OF THE FA TO HEAT UP CLOSE TO THE FREE
AMBIENT/CONVECTIVE TEMP. CURRENT WATCH EXTENDS TO ABOUT THIS
AREA...AND POINTS EAST MAY BE INCLUDED IN A NEW WATCH LATER. WILL
CONTINUE TO MONITOR CLOSELY.
12Z MODELS ARE IN SYNC..WITH FRONT/CONVECTION STILL POISED TO
MAKE WAY THRU FA BY MID EVENING...AND HEAVY RAIN SHOWERS BEHIND
FRONT CONTINUING THRU NIGHT BUT ENDING BY/BEFORE 12Z FRIDAY.
COOLER AIR WILL BE USHERED IN ITS DEPARTING WAKE TOMORROW.
STRONG WINDS/GUSTS IN TIGHT GRADIENT OF WARM SECTOR WILL CONTINUE
WITH WIND ADVISORY IN EFFECT THRU MIDNIGHT...THIS WILL COVER THE
STILL TIGHT GRADIENT FIRST FEW HOURS AFTER FROPA AS WELL.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 200 PM CDT THU APR 18 2013
HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY NIGHT...AND GUIDANCE
HAS BEEN CONSISTENTLY INDICATING LOWS IN THE LOWER TO MIDDLE 30S FOR
THE ENTIRE PAH FORECAST AREA FOR SEVERAL DAYS. WILL CONTINUE TO
KEEP FROST MENTIONED FOR LATE FRIDAY NIGHT...WITH A FROST ADVISORY
POSSIBLY ISSUED TONIGHT OR TOMORROW.
QUIET WEATHER WILL CONTINUE THROUGH THE WEEKEND. SUNSHINE ON
SATURDAY WILL HELP HIGH TEMPERATURES BE 5 TO 8 DEGREES WARMER THAN
FRIDAY. EVEN A BIT WARMER CONDITIONS ARE EXPECTED ON SUNDAY WITH
WINDS TAKING ON A MORE SOUTHERLY COMPONENT AS THE HIGH MOVES EAST.
HIGHS WILL REACH NEAR NORMAL READINGS IN THE UPPER 60S TO AROUND 70
DEGREES ON MONDAY AS WINDS INCREASE FROM THE SOUTH.
ECMWF AND GFS ARE STILL IN TIMING DISAGREEMENT WITH OUR WEATHER
SYSTEM EARLY/MID NEXT WEEK. GFS TAKES A COLD FRONT THROUGH THE FA
ON TUESDAY...WHILE ECMWF IS ABOUT 12 HOURS SLOWER AND TAKES THE
FRONT THROUGH TUESDAY NIGHT. WENT WITH SLIGHT TO LOW CHANCES POPS
MONDAY NIGHT FOR SOUTHEAST MISSOURI AND AREAS ALONG AND NORTH OF THE
OHIO RIVER. WENT WITH HIGH CHANCE TO LIKELY POPS TUESDAY INTO
TUESDAY NIGHT...WHEN BOTH MODELS SHOW THE HIGHEST QPF AMOUNTS.
BEHIND THIS SYSTEM...ANOTHER SIGNIFICANT COOL DOWN IS EXPECTED FOR
WEDNESDAY INTO THURSDAY...WITH TEMPERATURES 10 TO 15 DEGREES BELOW
NORMAL.
&&
.AVIATION...
ISSUED AT 1139 AM CDT THU APR 18 2013
VFR DECKS WILL PREVAIL TIL THE CONVECTIVE LINE MAKES ITS PUSH
ACROSS THE FLIGHT TERMINALS. WHILE WE CANNOT RULE OUT DEVELOPMENT
AHEAD OF THE LINE...AT THIS WRITING...IT APPEARS THE INTRO OF MVFR
CIGS WILL COME WITH THE LINE ITSELF...LATE THIS PM. IFR VSBYS MAY
ACCOMPANY THE LINE IN THE HEAVIEST STORM PERIOD FOR A COUPLE OF
HOURS AS THE FRONT MAKES PASSAGE...FOLLOWED BY CONTINUED MVFR
CIGS/VSBYS IN THE POST FRONTAL RAIN SHOWERS THAT WILL LAST 1 TO 3
HOURS AS WELL. STRONG GRADIENT WINDS AHEAD OF THE INCOMING SYSTEM
WILL CONTINUE TO PRODUCE GUSTS INTO THE 40S KTS AND A CONVECTIVELY
AIDED BURST COULD GO HIGHER.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>094.
MO...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MOZ076-086-087-100-
107>112-114.
IN...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.
KY...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KYZ001>022.
&&Hazardous weather outlook, Apr 18, 5:17 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 517 PM CDT THU APR 18 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 517 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS MAY PRODUCE 1 TO 2 INCHES OF HEAVY RAINFALL...WHICH COULD PRODUCE LOCALIZED FLOODING OF STREETS OR AT LEAST PONDING OF WATER ON ROADWAYS. LIGHTNING AND GUSTY WINDS MAY ALSO ACCOMPANY STRONGER STORMS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL MIDNIGHT. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER THIS STORM SYSTEM PASSES...MUCH COOLER AIR WILL INFILTRATE THE REGION FRIDAY AND FRIDAY NIGHT. THIS WILL LEAD TO THE POTENTIAL FOR FROST FORMATION LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING AS LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE FORECAST WITH CLEARING SKIES AND DIMINISHING WINDS. THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND TUESDAY NIGHT...AND THERE IS A SMALL POTENTIAL OF ORGANIZED SEVERE STORMS. DUE TO LIMITED MOISTURE AND INSTABILITY...SEVERE WEATHER POTENTIAL WITH THIS SYSTEM IS FORECAST TO BE LOWER THAN TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY WEATHER FROM STORMS.
In the hours before
Local storm report, Apr 18, 5:40 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG GAGE 36.99N 88.89W
04/17/2013 BALLARD KY EMERGENCY MNGR
CORRECTION....IT WAS DETERMINED THAT THIS WAS NOT A
WEATHER EVENT.... EVENT CAUSED BY VEHICLE ACCIDENT. FOUR
POWER POLES SNAPPED.
&&
SMITTYLocal storm report, Apr 18, 8:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG WATER VALLEY 36.57N 88.81W
04/18/2013 GRAVES KY TRAINED SPOTTER
POWER OUTAGES REPORTED IN THE WATER VALLEY AND PILOT OAK
AREAS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Apr 18, 8:38 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 37 min |
| Apr 18, 9:41 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 7 more | 6 hr |
| Apr 18, 9:55 PM CDT | Tornado Warning | PAH | Crittenden, Hopkins, Webster | 35 min |
| Apr 18, 10:40 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 35 min |
| Apr 18, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 35 min |
| Apr 19, 4:59 AM CDT | Frost Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 27 hr |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, McCracken | 30 days |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 32 days |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.